Tuesday, July 21, 2009

Hello

Hello Ladies!! Just wanted to stop by and tell you all thanks (again) for the advice on my thyroid. I have still not made it in to do the blood work yet. I have to fast for 12 hours prior to the test and with work, etc. I haven't found time yet. So, I am still unsure of the outcome. But I will let you all know!!

I know in my last post I had mentioned that one of the reasons my doctor originally had my thyroid tested was due to panic attacks. So, I was just wondering if any of you also suffer from panic attacks? And if so, what are some of your "coping techniques"? And with your panic attacks do you also suffer any phobias, etc.?

As weird as it sounds....I kind of have a fear (phobia) of taking medication (fear that they will trigger a panic attack). And I have to admit I am more worried about having to take mediacation for the thyroid than anything even being wrong with the thyroid itself.

I made the mistake of searching the internet for side effects of the medication and even though they said that there were very few, it did say that if somebody is given the wrong dosage that the medication could give symtoms of HYPERthyroidism and panic attacks and nervousness is one of those symtoms. And having a fear of meds anyway and now knowing that it could possibly increase my anxiety...I am scared to take them if need be!! WEIRD I know!!

I think I have been thru everything and anything that comes with panic attacks. And as embarrassing as they are....I decided now was a better time then ever to admit to you guys that I suffer from them.

So, I would to hear from you if you also suffer from them...but if any of you feel uncomfortable posting where everybody can see, please free to email me at southpaw8117@yahoo.com.

Hugs!! Carrie♥

2 comments:

Gen said...

Hey there I take meds for thyroid. I actually had a thyroid abilation done several years ago but have to take the meds rest of my life since i can no longer produce the hormone on my own. I'm taking synthroid and it seems to be a good drug for me. BEFORE my doctor didn't make the brand name necessary so i was taking Levothryoxin which is the generic for synthroid it caused all kinds of problems for me so my cardiologist took me off of it he said the generic is unreliable and I've heard several other people have had problems with that one so be leary of that one. I stressed bout taking that and having the abilation but things arent' as bad as they seem. if you have any questions or concerns email me anytime be happy to let you know what i've gone thru with the thyroid stuff.

Wendy said...

Hi Carrie, I for years suffered from panic attacks, it got so bad I had become agoraphobic(fear of the outside world) I lived like that for years until I found a doctor who had me try some medication called Lexapro. I too was so afraid to take meds but what I did was I started them on a friday night so my family would be with me for a few days( you know just in case anything happened!) and now I take them with no problem. I feel better then I have in years I feel God has given me a new release on life, I can go places and do things without that nagging fear that always hangs over you when you are dealing with panic and anxiety. I totally understand what you are going through and if you ever want to "talk" I am here. My email is wendystg@hotmail.com take care my friend!~Wendy